# SDR CA071109005

- Difficulty date: November 8, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Aerosp ATR 42-300
- Aircraft time: 26,015 hours
- Engine: Pwa PW121
- Propeller: Hamstd 14SF5
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Ecu
- Part number: 7898435010
- Condition: Failed
- Location: Nr 2  Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: O

## Discrepancy

(CAN) AC EXPERIENCED AN IN FLIGHT ENGINE SHUTDOWN OF THE NR 2 ENG ON DESCENT ABOUT 20 MILES FROM DESTINATION. CREW REPORTED NO DISCREPANCIES PRIOR TO THE INCIDENT. THE CREW DID NOT ATTEMPT A RESTART BUT DECIDED TO LAND AS CONFIGURED. THE ECU FAULT LIGHT DID NOT ILLUMINATE AFTER ENGINE SHUTDOWN. THE RT UP-TRIM LIGHT ILLUMINATED AFTER THE ENGINE QUIT IN FLIGHT AS REPORTED BY THE PILOTS. MAINT VISUALLY INSPECTED THE ENGINE FOR OBVIOUS DEFECTS, NONE NOTED. THE ENGINE DRIVEN FUEL PUMP AND HMU WERE REMOVED TO CHECK FOR FUEL PUMP CONDITION. NO FAULTS NOTED. FUEL FILTERS AND ENGINE OIL FILTERS WERE INSPECTED OK. NO BYPASS OR FUEL CLOG ANNUNCIATIONS NOTED. THE ENGINE WAS DRY MOTORED TO LISTEN FOR UNUSUAL NOISES (TOWER SHAFT FAILURE) AS RECOMMENDED BY MFG TECH SUPPORT. NO UNUSUAL NOISES HEARD. RT SIDE GREEN FUEL UP-TRIM INDICATOR REMAINED ILLUMINATED FOLLOWING THE DRY MOTOR. THE ONLY WAY TO BRING ON THE ECU FAULT LIGHT WAS TO PULL ECU EMERGENCY POWER CIRCUIT BREAKER. A NEW ECU WAS INSTALLED FOR TESTING PURPOSES. THE ECU FAULT LIGHT ILLUMINATED.  HMU IS ON ORDER AND OPERATOR IS STILL INVESTIGATING CAUSES FOR THE INCIDENT.
